Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 80, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 6, 2006, 11:02 AM EDT for Collier County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 11:02 AM EDT (15:02 UTC)
- Expired
- Jul 6, 2006, 11:30 AM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 061504 SVRMFL FLC021-061530- /O.NEW.KMFL.SV.W.0080.060706T1502Z-060706T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1102 AM EDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 1130 AM EDT * AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 10 MILES NORTHEAST OF OCHOPEE...AND MOVING NORTH AT 20 MPH. AT 1055 AM EDT...A WIND GUST OF 53 MPH WAS REPORTED ON THE BACK SIDE OF THIS THUNDERSTORM COMPLEX AT EVERGLADES CITY. WIND GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE FROM CHOKOLOSKEE AND EVERGLADES CITY ACROSS ALLIGATOR ALLEY INTO THE BIG CYPRESS REFUGE. MOTORISTS ON ALLIGATOR ALLEY AND TAMIAMI TRAIL SHOULD EXERCISE INCREASED CAUTION WHEN ENCOUNTERING THESE THUNDERSTORMS. * THE STORM WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 2588 8138 2582 8089 2624 8089 2621 8128 $$ PFOST
1 follow-up statement
730 WWUS52 KMFL 061512 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1109 AM EDT THU JUL 6 2006 FLC021-061530- /O.CON.KMFL.SV.W.0080.000000T0000Z-060706T1530Z/ COLLIER FL- 1109 AM EDT THU JUL 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR EASTERN COLLIER COUNTY... AT 1104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...OR ABOUT 12 MILES NORTHEAST OF OCHOPEE...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INTERSECTION ALLIGATOR ALLEY AND SR 839...COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...MICCOSUKEE INDIAN RESERVATION...MILE MARKER 60 ON ALLIGATOR ALLEY AND COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...BIG CYPRESS REFUGE. WINDS UP TO 53 MPH WERE REPORTED IN EVERGLADES CITY AFTER THE THUNDERSTORM MOVED THROUGH. THE STRONGEST WIND GUSTS ARE MOST LIKELY ON THE BACK SIDE OF THE THUNDERSTORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS! LAT...LON 2588 8138 2582 8089 2624 8089 2621 8128 $$ PFOST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:46 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 6, 9:46 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 946 AM EDT THU JUL 6 2006 .UPDATE...UPPER LOW IS CURRENTLY JUST OFF THE SOUTHWEST FLORIDA COAST. THIS HAS PULLED IN DEEP TROPICAL MOISTURE NORTHWARD INTO SOUTH FLORIDA. MIAMI SOUNDING SHOWS AN UNUSUAL WIND PROFILE WITH SOUTH FLOW ALL THE WAY UP ALONG WITH VERY MOIST CONDITIONS/PWAT 2.10 INCHES. RADAR SHOWS SHRA/TSRA ACTIVITY AFFECTING MUCH OF THE AREA...EXCEPT THE LAKE REGION. EXPECT ACTIVITY TO CONTINUE ON AND OFF THROUGHOUT THE DAY ACROSS AREAS WHERE IT HAS BEEN RAINING ALREADY. NEAR THE LAKE REGION...DEVELOPMENT OF SHOWERS AND STORMS IS EXPECTED THIS AFTERNOON...DUE TO MORNING HEATING AND THE PROXIMITY OF THE UPPER LOW. SO WILL CONTINUE A WET FORECAST ACROSS ALL AREAS FOR THIS AFTERNOON. LOW LEVEL WINDS ARE QUITE STRONG ...20-23 KNOTS ABOVE 2K FT...AND THIS WILL ALLOW SHOWERS AND STORMS TO MOVE QUICKLY NORTH THROUGHOUT THE AFTERNOON...BUT WILL HAVE TO WATCH OUT FOR ANY POSSIBLE TRAINING OF SHRA/TSRA LEADING TO LOCALIZED HEAVIER RAINFALL. /DG && .PREV DISCUSSION... DISCUSSION...MODELS IN FAIRLY GOOD AGREEMENT ON EVOLVING WEATHER SCENARIO FOR SOUTH FLORIDA NEXT FEW DAYS. MID-UPPER LEVEL LOW OVER SOUTH FLORIDA WILL CONTINUE TO SLOWLY MOVE NORTH. THE LOW WILL EVENTUALLY BECOME ABSORBED BY LONGWAVE TROUGH MOVING TOWARD THE U.S. EAST COAST...PROBABLY BY EARLY FRIDAY. AS THE LOW MOVES NORTH TODAY...DEEP SOUTHERLY FLOW WILL SPREAD LARGE AMOUNTS OF MOISTURE OVER SOUTH FLORIDA SUPPORTING NUMEROUS SHOWERS AND STORMS. AREA NOT LIKELY TO SEE MUCH SUNSHINE TODAY. SHOWERS/STORMS WILL TAPER OFF TONIGHT AND FRIDAY WITH A RETURN TO MORE NORMAL SCATTERED ACTIVITY. HOWEVER...FEW STORMS COULD BECOME STRONG FRIDAY WITH UPPER TROUGH SWINGING IN FROM THE NORTHWEST. POPS WILL ALSO BE IN THE SCATTERED RANGE ALL ZONES ON SATURDAY...BUT WITH UPPER TROUGH IN PLACE OVERHEAD AND SURFACE FRONTAL TROUGH RESTING JUST TO THE NORTH...COULD SEE STRONG STORMS IN THE AFTERNOON. NORMAL EASTERLY FLOW REGIME WILL BECOME ESTABLISHED SUNDAY AND LAST THROUGH THE REMAINING FORECAST PERIODS. ONLY EVENT OF NOTE WILL BE WAVE PASSING OVER SOUTH FLORIDA LATE TUESDAY INTO WEDNESDAY. GFS MOS GUIDANCE NUMBERS LOOK GOOD. MARINE...WINDS WILL BE MOSTLY SOUTHERLY FOR A COUPLE OF DAYS MAINLY 15 KNOTS OR LESS...THEN SHIFT TO EASTERLY BY LATE SUNDAY AS A HIGH PRESSURE RIDGE BUILDS TO THE NORTH. NO HIGHLIGHTS. FIRE WEATHER...NO PROBLEMS/CONCERNS. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 57
Hazardous weather outlook, Jul 6, 9:09 AM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 909 AM EDT THU JUL 6 2006 FLZ063-066>075-070800- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 909 AM EDT THU JUL 6 2006 ...MODERATE RISK OF LIGHTNING ALL AREAS TODAY... ...MINOR URBAN FLOODING POSSIBLE METRO AREAS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: WARM MOIST AND UNSTABLE AIR ACROSS ALL OF MAINLAND SOUTH FLORIDA WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING AT ANY TIME. OCCASIONAL DANGEROUS LIGHTNING STRIKES AND WIND GUSTS AS HIGH AS 35 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. FLOODING: MOISTURE WILL BE ABUNDANT IN THE ATMOSPHERE TODAY, WHICH COULD RESULT IN SEVERAL INCHES OF RAIN WHERE THUNDERSTORMS CONTINUALLY DEVELOP AND MOVE ACROSS THE SAME AREAS. MINOR URBAN FLOODING OF LOW LYING OR POORLY DRAINED UNDERPASSES AND DRAINAGE DITCHES IS THE MOST LIKELY HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNUSUAL MID SUMMER FRONT WILL MOVE SOUTH DOWN THE FLORIDA PENINSULA FRIDAY THROUGH SUNDAY BEFORE BECOMING DIFFUSE. THIS WILL CONTINUE THE THREAT OF SCATTERED THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 6, 8:12 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 812 AM EDT THU JUL 6 2006 AMZ630-FLZ074-061300- BISCAYNE BAY-MIAMI-DADE METROPOLITAN- 812 AM EDT THU JUL 6 2006 ...THUNDERSTORMS INCREASING ACROSS METRO MIAMI-DADE... AT 811 AM EDT...A BAND OF THUNDERSTORMS FROM KENDALE LAKES TO JUST SOUTH OF CORAL GABLES SOUTHEAST THROUGH BISCAYNE BAY TO ELLIOTT KEY WILL CONTINUE TO MOVE NORTH THROUGH METRO MIAMI-DADE. RESIDENTS OF METRO DADE CAN EXPECT BRIEF HEAVY RAINS, WIND GUSTS AS HIGH AS 35 MPH, OCCASIONAL DANGEROUS LIGHTNING STRIKES, AND REDUCED VISIBILITIES AS THE THUNDERSTORMS MOVE THROUGH DURING THE NEXT HOUR. ALL ACTIVITY WILL BE MOVING NORTH AROUND 10 MPH.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:19 AM EDT | Special Marine Warning | MFL | 26 min | |
| Jul 6, 9:45 AM EDT | Special Marine Warning | MFL | 30 min | |
| Jul 6, 10:50 AM EDT | Special Marine Warning | MFL | 25 min | |
| Jul 6, 11:41 AM EDT | Special Marine Warning | MFL | 34 min | |
| Jul 6, 12:08 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jul 6, 12:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 6, 1:56 PM EDT | Special Marine Warning | MFL | 34 min | |
| Jul 6, 2:01 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jul 6, 4:26 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 46 min |
| Jul 6, 4:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jul 6, 5:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 6, 6:09 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 6, 6:56 PM EDT | Special Marine Warning | MFL | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.